MAUDE Adverse Event Report: ETHICON INC. BLAKE; CATHETER, IRRIGATION

ETHICON INC. BLAKE; CATHETER, IRRIGATION
Catalog Number 2229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent."did the drain come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? unk.Was the broken drain removed completely from the patient? unk were any pieces left inside the patient unk if yes, was the patient taken back to the operating room to remove the broken drain surgically? unk if not already removed, are there any plans in place to remove the drain from the patient? unk.What is the current condition of the patient? unk.Could you please provide the lot number? unk.Could you kindly perform and document the follow-up attempt for the product return.The device will be shipped.Please check rmao.Please provide the source or name of person providing answers to follow-up questions: (b)(6).After the drain was removed.Was a 2nd drain required to be placed for wound drainage for the patient? unk.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an radical robot-assisted prostatectomy procedure on (b)(6) 2026 and a drain was used.This product was inserted during.In the wards/icu and managed under negative pressure.On (b)(6), the assigned nurse noticed that negative pressure was not being maintained and checked the line, they found a crack near the area where the fixation suture was placed and was reported to the doctor.The drain was removed after that.There were no adverse consequences to the patient.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review : one complaint sample of drain without trocar was received for evaluation, product was inspected visually as well as functionally , below were detailed observations: 1.Trocar was misssed in the received complaint samples.2.Product was inspected functionally and in reference to the complaint details "negative pressure could not be applied.", no negative observation was identified (video of functional test attached for reference).As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review :not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review : not applicable, following the complaint where we have received a total of four (04) images of the suspected defective product, for which, following photo analysis is completed.Received pictures are checked visually, and concluded that: photo- 1: product is visible that the brown thread wrapped tightly around the tube is the fixation suture used to secure the drain in place.The red circled area highlights a longitudinal crack/split in the tube wall.Photo- 2: the clear outer wall of the tube is split open, and the blue inner layer is visible through the opening, confirming the wall has been fully penetrated and the edges of the crack look stretched and deformed, not smooth.Photo- 3: the crack is narrow at the top and widens slightly as it goes down, forming a tear-like opening and the edges are uneven and slightly stretched, not cleanly cut.Photo- 4: the drain surface visible defects.Conclusion: based on the visual review of the received images, a structural failure (crack) is present, which is consistent with the observed inability to maintain negative pressure.This product sample not received.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24459774
Report Number2210968-2026-02053
Device Sequence Number15858295
Product Code GBX
UDI-Device Identifier10705031003576
UDI-Public10705031003576
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown